MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC
Catalog Number UPA37615
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned samples determined that it was received, one empty opened foil that pertain to product code upa37615.The foil was visually inspected, and wrinkles and one hole in the cavity were observed.The reported event is confirmed.Due to the damages found on the packaging, a possible cause for this condition is due to improper handling during transit or storage.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.Related events captured via 2210968-2023-07037 and 2210968-2023-07038.
 
Event or Problem Description
It was reported that a patient underwent a hernia repair procedure on (b)(6) 2023 and mesh was used.Upon opening the package, the circulating nurse noticed the package had a hole in it.Another like device was used to continue with the procedure.Product was not used on the patient.There were no adverse consequences.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information received: the foil packets are typically stored individually.For each case, the staff pulls several different sizes of mesh.The surgeon will then select the appropriate size based on the hernia defect.The unused sizes of mesh are returned to the shelf/drawer.(b)(4).Corrected information: h6.

Brand Name
ULTRAPRO ADVANCED
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17812396
Report Number2210968-2023-07037
Device Sequence Number6953593
Product Code FTL
UDI-Device Identifier10705031237025
UDI-Public10705031237025
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue NumberUPA37615
Device Lot NumberSHBDCBC0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer11/03/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown